Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 219, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 21, 2006, 11:31 PM EDT for Murray County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2006, 11:31 PM EDT (03:31 UTC)
- Expired
- May 22, 2006, 12:00 AM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2497 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 220331
SVRFFC
GAC213-220400-
/O.NEW.KFFC.SV.W.0219.060522T0331Z-060522T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 PM EDT SUN MAY 21 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MURRAY COUNTY IN NORTHWEST GEORGIA
* UNTIL MIDNIGHT EDT
* AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST
OF CRANDALL...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE CITIES OF CRANDALL AND
SUMAC.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3484 8462 3481 8459 3479 8462 3479 8465
3482 8469 3484 8475 3487 8477 3499 8468
3499 8463
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 5:30 PM EDT, 6 hours 1 minute earlier.
Area forecast discussion, May 21, 5:30 PM EDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT SUN MAY 21 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) SHOWERS AND THUNDERSTORMS A BIT SLOW TO FIRE UP ALONG FRONTAL BOUNDARY MEANDERING ALONG THE TENNESSEE-GEORGIA BORDER THIS AFTERNOON. SO FAR...BEST STORMS OVER THE CAROLINAS. WITH BOUNDARY IN THE AREA AND AFTERNOON HEATING...HARD TO IMAGINE THAT WE WILL NOT SEE SOME DEVELOPMENT... AND PLAN TO GO WITH SLIGHT CHANCE TO CHANCE POPS ACROSS THE NORTH OVERNIGHT. MODELS SHOW BOUNDARY MEANDERING SOMEWHERE NEAR THE GEORGIA TENNESSEE BORDER OVERNIGHT AND INTO MONDAY...BEFORE SLIPPING SOUTH INTO CENTRAL GEORGIA MONDAY NIGHT. WILL CONTINUE PREVIOUS FORECAST TREND WITH SLIGHT CHANCE TO CHANCE POPS ACROSS THE NORTH MONDAY...WITH BEST CHANCES EXTREME NORTH AND NORTHEAST NEAR THE FRONTAL BOUNDARY. WITH BOUNDARY PUSHING INTO CENTRAL GEORGIA MONDAY NIGHT...MODELS SHOW DRIER AIR SPREADING INTO NORTH GEORGIA AND PLAN TO GO WITH DRY FORECAST ACROSS THE COUNTY WARNING AREA. DRY FORECAST LOOKS TO CONTINUE TUESDAY/TUESDAY NIGHT WITH REMNANTS OF BOUNDARY ACROSS SOUTH GEORGIA AND SURFACE HIGH PRESSURE BUILDING SOUTHEAST FROM THE GREAT LAKES. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) UPPER RIDGE BUILDS INTO THE SOUTHEAST STATES WEDNESDAY AS AXIS OF UPPER TROF SHIFTS EAST INTO THE ATLANTIC. SURFACE FRONT PROGGED NEAR THE GEORGIA-FLORIDA BORDER WITH DEEPER MOISTURE SOUTH AND EAST OF THE STATE. DRY FORECAST STILL LOOKING OKAY FOR WEDNESDAY...BUT MAY BE SHORT-LIVED WITH MODELS SHOWING OLD BOUNDARY BEGINNING TO DRIFT BACK TO THE NORTH LATE WEDNESDAY NIGHT/THURSDAY. MODELS SHOW WEAKER TROF MOVING ACROSS THE GREAT LAKES REGION THURSDAY/FRIDAY TIME FRAME...WITH NEXT COLD FRONT MOVING INTO NORTH GEORGIA LATE FRIDAY/FRIDAY NIGHT. GFS PUSHES BOUNDARY INTO CENTRAL GEORGIA BY 12Z SATURDAY...THEN HOLDS IT SOMEWHERE NEAR THE GEORGIA-FLORIDA BORDER INTO SUNDAY. WITH ALL THIS SAID...WILL NEED TO HOLD ON TO LOW POPS THROUGH MUCH OF THE PERIOD. && .AVIATION... SAME OLD PATTERN CONTINUES FOR A COUPLE MORE DAYS...THEN SOME CHANGES TO A JULY...TROPICAL PATTERN BY THE END OF THE WEEK. NORTHWEST FLOW CONTINUES THROUGH THE SHORT TERM AS LARGE UPPER LOW VERY SLOWLY LIFTS OUT OF THE NE. WEAK SFC BOUNDARY LINGERS IN THE GA...TN...NC BORDER AREA...BUT WILL BEGIN A VERY SLOW DRIFT SOUTH INTO MON AS SHORT WAVE PROVIDES SUPPORT FOR SOUTHWARD MOVEMENT. AXIS OF 65-70 DEWPOINTS AND HIGHER INSTABILITY FOCUSED ALONG THE BOUNDARY COMBINED WITH SHORT WAVES ROTATING AROUND UPPER LOW CONTINUE TO SERVE AS A FOCUSING MECHANISM FOR CONVECTION. AS IN THE PAST COUPLE OF DAYS...FEEL THAT THIS WILL AVOID THE FFC TAF SITES AGAIN THIS EVENING. HOWEVER...AM SOMEWHAT MORE CONCERNED ABOUT TSRA POTENTIAL FURTHER SOUTH MONDAY AFTERNOON AS BOUNDARY/AXIS OF INSTABILITY AND HIGHER DEWPOINTS SHIFTS SOUTH TOWARD THE ATL-AHN AREA. CEILINGS... PERSISTENCE APPEARS TO THE BEST FORECAST CONSIDERING NO CHANGE IN PATTERN CIGS SHOULD REMAIN MOSTLY VFR THROUGH TAF VALID PERIOD. ONLY EXCEPTION WOULD BE IN CONVECTIVE ACTIVITY...BUT THROUGH TONIGHT AT LEAST...PLAN ON THIS REMAINING NORTH OF ATL-AHN. CLOUDS THROUGH TAF VALID PERIOD WILL MAINLY BE CONVECTIVE DEBRIS OR MID/HIGH CLOUDS. VISIBILITY... PERSISTENCE AGAIN THE BEST FORECAST. FOG HAS NOT BEEN AN ISSUE FOR THE PAST SEVERAL MORNINGS. SFC AIR MASS REMAINS QUITE DRY SOUTH OF BOUNDARY WITH DEWPOINTS IN THE 50S. LOW TEMPS HAVE BEEN HARD PRESSED IN MOST AREAS TO DROP BELOW 70...SO WILL LEAVE MENTION OF FOG OUT OF TAFS FOR TONIGHT. THE ONLY EXCEPTION TO CONSIDER WOULD BE AHN WHERE 5-6SM HZ FOR A BRIEF PERIOD NOT OUT OF THE QUESTION DURING THE EARLY MORNING HOURS. WX... WILL NOT MENTION TSRA OVERNIGHT. HOWEVER...WITH BOUNDARY DRIFTING FURTHER SOUTH TOWARD ATL-AHN BY 18Z MON...WILL NEED TO CONSIDER PROB30 OR AT LEAST VCTS FOR ATL-AHN BY THAT TIME. BEST THREAT WILL BE FROM AHN NE-E. WINDS... WEST WIND FINALLY DIMINISHING AS BOUNDARY AND PRESSURE GRADIENT WEAKENS. FEEL THAT 5KTS OR LESS WILL HOLD OVERNIGHT...WITH 10-12KTS AND NO GUST FOR MON. BOUNDARY WILL LIKELY SINK FAR ENOUGH SOUTH BY LATE MON TO BRING WINDS AROUND TO THE NNE-NE 5KTS FOR ATL-AHN. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 66 87 62 84 / 10 10 5 5 ATHENS 64 89 59 86 / 20 20 10 5 GAINESVILLE 65 82 58 83 / 20 30 10 5 ROME 63 85 56 88 / 30 20 10 5 COLUMBUS 67 91 64 91 / 10 5 5 5 MACON 63 93 62 90 / 10 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR MUCH OF CENTRAL GEORGIA SOUTH OF A HAMILTON TO FORSYTH TO WARRENTON LINE. && 49/19
Hazardous weather outlook, May 21, 6:15 PM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT SUN MAY 21 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 615 PM EDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS POSSIBLE EXTREME NORTH GEORGIA THIS EVENING AND TONIGHT. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL LINGER NEAR THE GEORGIA...TENNESSEE...NORTH CAROLINA BORDER THROUGH EARLY MONDAY...THEN BEGIN TO DRIFT SOUTHWARD DURING THE DAY MONDAY. MEANWHILE...A LARGE UPPER LOW IN THE NORTHEAST U.S. WILL ONLY VERY SLOWLY LIFT NORTHEAST THROUGH MONDAY. SHORT WAVES WILL CONTINUE TO ROTATE AROUND THE UPPER LOW AND PROVIDE THE IMPETUS FOR THUNDERSTORM DEVELOPMENT NEAR THE FRONT THROUGH MONDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE LARGE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM ROME...TO ELLIJAY...TO GAINESVILLE...TO DANIELSVILLE BETWEEN 8 PM THIS EVENING AND 4 AM MONDAY MORNING. .DISCUSSION... A WEAK SURFACE BOUNDARY ALONG THE GEORGIA...TENNESSEE...NORTH CAROLINA BORDER WILL REMAIN NEARLY STATIONARY TONIGHT...THEN DRIFT SLOWLY SOUTH MONDAY. NEAR THE BOUNDARY...THERE IS A NARROW BAND OF 65 TO 70 DEGREE DEWPOINTS WHICH COMBINED WITH DAYTIME HEATING IS LEADING TO A FAIRLY UNSTABLE AIR MASS WITH CAPES IN THE 1000-1500 RANGE AND LIFTED INDICES OF -2 TO -3. A WEAK SHORT WAVE ROTATING AROUND THE NORTHEAST U.S. LOW WILL PROVIDE THE ADDITIONAL SUPPORT NEEDED FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS DEVELOPING ACROSS MIDDLE AND EASTERN TENNESSEE AND FAR NORTHERN ALABAMA MAY DRIFT INTO NORTHWEST AND NORTH CENTRAL GEORGIA DURING THE EVENING...AND MOVE FURTHER EAST-SOUTHEAST INTO NORTHEAST GEORGIA OVERNIGHT. THE ATMOSPHERE WILL BECOME MORE STABLE OVERNIGHT...SO THE SEVERE THREAT SHOULD DIMINISH AFTER MIDNIGHT...BUT THUNDERSTORMS MAY WELL CONTINUE ALONG AND NEAR THE BOUNDARY THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS THE SURFACE BOUNDARY DRIFTS FURTHER SOUTH INTO NORTH GEORGIA MONDAY...THERE WILL BE A THREAT FOR A FEW SEVERE THUNDERSTORMS DURING THE AFTERNOON...MAINLY ACROSS EAST CENTRAL AND NORTHEAST GEORGIA...BUT POSSIBLY AS FAR WEST AS ATLANTA. HAZARDOUS WEATHER CONDITIONS ARE NOT CURRENTLY EXPECTED FOR THE PERIOD TUESDAY THROUGH WEDNESDAY. BY THURSDAY...AND ESPECIALLY FRIDAY THROUGH SUNDAY...A TROPICAL AIR MASS WILL BEGIN TO SPREAD INTO THE AREA FROM THE SOUTH AND BRING ABOUT THE THREAT OF DAILY...MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS...MAINLY IN FAR NORTHWEST AND NORTH CENTRAL GEORGIA...WILL NEED TO REMAIN ALERT FOR POSSIBLE ACTIVATION AFTER 8 PM THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS IN NORTHEAST GEORGIA WILL NEED TO REMAIN ALERT FOR POSSIBLE ACTIVATION LATER TONIGHT...MAINLY AFTER 10 PM. 19
In the hours before
Local storm report, May 21, 6:05 PM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT SUN MAY 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 6 ENE HIAWASSEE 34.98N 83.66W
05/20/2006 E1.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND AT TWO DIFFERENT LOCATIONS FROM
TITUS TO SCATAWAY ROAD JUST WEST OF TITUS...BOTH
LOCATIONS JUST NORTH OF U.S. HIGHWAY 76.
0315 PM HAIL 5 E HIAWASSEE 34.95N 83.67W
05/20/2006 E1.25 INCH TOWNS GA COUNTY OFFICIAL
HAIL COVERED THE GROUND IN THE TITUS AREA AND SCATAWAY
ROAD AREA.
0355 PM HAIL 4 WNW EPWORTH 34.97N 84.45W
05/20/2006 E1.25 INCH FANNIN GA PUBLIC
HAIL IN THE MOBILE AREA.
0407 PM HAIL EPWORTH 34.95N 84.39W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
0411 PM HAIL 3 N BLUE RIDGE 34.91N 84.33W
05/20/2006 E1.00 INCH FANNIN GA PUBLIC
HAILED FOR TEN MINUTES IN THE GRAVLEY GAP AREA.
0435 PM HAIL 3 N YOUNG HARRIS 34.98N 83.85W
05/20/2006 E0.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND ON GEORGIA HIGHWAY 66 NORTH OF
YOUNG HARRIS.
0435 PM HAIL 3 NNE YOUNG HARRIS 34.97N 83.83W
05/20/2006 E0.75 INCH TOWNS GA PUBLIC
0440 PM HAIL YOUNG HARRIS 34.93N 83.85W
05/20/2006 E0.75 INCH TOWNS GA PUBLIC
0448 PM HAIL HIAWASSEE 34.95N 83.75W
05/20/2006 E1.00 INCH TOWNS GA PUBLIC
0450 PM HAIL 4 E CHATSWORTH 34.78N 84.71W
05/20/2006 E1.75 INCH MURRAY GA PARK/FOREST SRVC
HAIL FELL FOR 10 MINUTES.
0453 PM HAIL SUCHES 34.69N 84.02W
05/20/2006 E0.88 INCH UNION GA PUBLIC
0455 PM HAIL ELLIJAY 34.69N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL FOR 10 MINUTES.
0500 PM HAIL 1 S BLUE RIDGE 34.85N 84.33W
05/20/2006 E0.75 INCH FANNIN GA PUBLIC
0500 PM HAIL 1 N ELLIJAY 34.71N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL COVERED THE GROUND.
0510 PM HAIL 1 E ELLIJAY 34.69N 84.47W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
LARGE AMOUNT OF PENNY-SIZED HAIL AND SOME GOLF BALL-SIZED
HAIL.
0517 PM HAIL CARTECAY 34.63N 84.38W
05/20/2006 E2.75 INCH GILMER GA EMERGENCY MNGR
EXTENSIVE PERIOD OF GOLF BALL TO BASEBALL-SIZED HAIL.
NUMEROUS REPORTS OF GOLF BALL-SIZED HAIL FROM THE ELLIJAY
AND CARTECAY AREAS.
0520 PM HAIL CARTECAY 34.63N 84.38W
05/20/2006 E2.75 INCH GILMER GA PUBLIC
0525 PM HAIL 6 NW JUNO 34.54N 84.27W
05/20/2006 E1.00 INCH DAWSON GA PUBLIC
HAIL FOR 10-15 MINUTES IN THE AMAICALOLA STATE FALLS PARK
AREA.
0530 PM HAIL CLEVELAND 34.60N 83.76W
05/20/2006 E0.88 INCH WHITE GA PUBLIC
0540 PM HAIL 9 WSW DAHLONEGA 34.49N 84.13W
05/20/2006 E1.00 INCH LUMPKIN GA PARK/FOREST SRVC
0542 PM HAIL CLEVELAND 34.60N 83.76W
05/20/2006 E0.75 INCH WHITE GA PUBLIC
0715 PM HAIL 1 NW HULL 34.02N 83.31W
05/20/2006 E0.75 INCH MADISON GA COUNTY OFFICIAL
ALSO, TWO TREES STRUCK BY LIGHTNING, ONE SET ON FIRE.
0730 PM HAIL ETON 34.82N 84.76W
05/20/2006 E0.75 INCH MURRAY GA PUBLIC
0730 PM HAIL 1 N BLUE RIDGE 34.88N 84.33W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
0740 PM HAIL MORGANTON 34.87N 84.24W
05/20/2006 E0.75 INCH FANNIN GA PUBLIC
HAIL FELL FOR EIGHT MINUTES.
0745 PM HAIL 6 NE RINGGOLD 34.98N 85.03W
05/20/2006 E1.00 INCH CATOOSA GA PUBLIC
ABOUT HALFWAY BETWEEN RINGGOLD AND CATOOSA.
0800 PM HAIL VARNELL 34.90N 84.97W
05/20/2006 E1.00 INCH WHITFIELD GA PUBLIC
0805 PM HAIL 6 NE RINGGOLD 34.98N 85.03W
05/20/2006 E1.00 INCH CATOOSA GA AIRPLANE PILOT
ABOUT HALFWAY BETWEEN RINGGOLD AND CATOOSA.
0815 PM HAIL COHUTTA 34.95N 84.95W
05/20/2006 E0.75 INCH WHITFIELD GA PUBLIC
0818 PM HAIL VARNELL 34.90N 84.97W
05/20/2006 E0.88 INCH WHITFIELD GA PUBLIC
0828 PM HAIL CHATSWORTH 34.78N 84.78W
05/20/2006 E0.75 INCH MURRAY GA PUBLIC
1035 PM HAIL 9 W BLAIRSVILLE 34.87N 84.11W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
1040 PM HAIL MINERAL BLUFF 34.92N 84.28W
05/20/2006 E0.75 INCH FANNIN GA PUBLIC
1045 PM HAIL BLAIRSVILLE 34.87N 83.95W
05/20/2006 E0.75 INCH UNION GA COUNTY OFFICIAL
THREE FEW TREES DOWN, ONE ON U.S. HIGHWAY 129 AND PAT
HARALSON ROAD.
1050 PM HAIL ALEXANDERS MILL 34.97N 83.88W
05/20/2006 E1.75 INCH TOWNS GA PUBLIC
1135 PM HAIL BLUE RIDGE 34.86N 84.33W
05/20/2006 E1.00 INCH FANNIN GA COUNTY OFFICIAL
1135 PM LIGHTNING BLUE RIDGE 34.86N 84.33W
05/20/2006 FANNIN GA COUNTY OFFICIAL
HOUSE SET ON FIRE IN BLUE RIDGE.
1145 PM TSTM WND DMG 3 NE HELEN 34.73N 83.68W
05/20/2006 WHITE GA COUNTY OFFICIAL
10 TREES DOWN NEAR UNICOI STATE PARK. A FEW TREES ALSO
DOWN IN CLEVELAND
&&
RABSpecial weather statement, May 21, 10:29 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1029 PM EDT SUN MAY 21 2006 GAZ001>005-220330- 1029 PM EDT SUN MAY 21 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 1130 PM EDT... AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM NORTHWEST OF NEW ENGLAND TO WEST OF RISING FAWN...MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRENTON...CLOUDLAND CANYON STATE PARK...LAFAYETTE AND DALTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 21, 11:08 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1108 PM EDT SUN MAY 21 2006 GAZ004-005-220345- 1108 PM EDT SUN MAY 21 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN WHITFIELD AND MURRAY COUNTIES UNTIL 1145 PM EDT... AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ACROSS EXTREME NORTHERN MURRAY AND EXTREME NORTHERN WHITFIELD COUNTIES...MOVING SOUTHEAST AT 30 MPH. THE STORM WILL AFFECT TENNGA...GREGORY...AND THE COHUTTA WILDERNESS AREA. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. 19
Special weather statement, May 21, 11:11 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1111 PM EDT SUN MAY 21 2006 GAZ011-220400- 1111 PM EDT SUN MAY 21 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 40 MPH WINDS IN CHATTOOGA COUNTY UNTIL MIDNIGHT EDT... AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 13 MILES NORTHWEST OF CLOUDLAND...AND MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES INTO CHATTOOGA COUNTY FROM THE NORTHWEST. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CLOUDLAND...SUMMERVILLE...MENLO...AND BERRYTON. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 21, 11:30 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 PM EDT SUN MAY 21 2006 GAZ002-220400- 1130 PM EDT SUN MAY 21 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 40 MPH WINDS IN WALKER COUNTY UNTIL MIDNIGHT EDT... AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CEDAR GROVE...AND MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CENTRAL AND SOUTH WALKER COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR GROVE...DAVIS CROSSROADS...AND LA FAYETTE. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:02 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.